Alert archive / Oregon / Gale Warnings in 2021
Gale Warning 24, NWS Portland, OR
NWS Portland, OR issued this gale warning at Jun 10, 2021, 1:56 AM PDT. It took effect at Jun 10, 2021, 11:00 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2021, 1:56 AM PDT (08:56 UTC)
- In effect from
- Jun 10, 2021, 11:00 PM PDT
- Expired
- Jun 11, 2021, 12:24 PM PDT
- In force
- 13 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
803 WHUS76 KPQR 100856 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 156 AM PDT Thu Jun 10 2021 PZZ270-275-102200- /O.CON.KPQR.SC.Y.0088.210610T2000Z-210611T0600Z/ /O.UPG.KPQR.GL.A.0013.210611T0600Z-210611T2100Z/ /O.NEW.KPQR.GL.W.0024.210611T0600Z-210611T2100Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 156 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 11 to 15 feet at 10 seconds expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet at 9 seconds expected. * WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM and Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...Gale Warning, from 11 PM this evening to 2 PM PDT Friday. Small Craft Advisory, from 1 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ250-255-102200- /O.EXT.KPQR.SC.Y.0088.210611T0300Z-210612T0600Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM- 156 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet at 10 seconds expected. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM and Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...From 8 PM this evening to 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Isolated gale force gusts to 35 kt are possible Friday afternoon. Gusts to this magnitude should be infrequent and short-lived. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
4 follow-up statements
744 WHUS76 KPQR 101630 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 930 AM PDT Thu Jun 10 2021 PZZ270-275-110530- /O.CON.KPQR.SC.Y.0088.210610T2000Z-210611T0600Z/ /O.CON.KPQR.GL.W.0024.210611T0600Z-210611T2100Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 930 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 17 feet at 10 seconds expected. For the Small Craft Advisory, south winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet at 8 seconds expected. * WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM and Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...Gale Warning, from 11 PM this evening to 2 PM PDT Friday. Small Craft Advisory, from 1 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ250-255-110530- /O.CON.KPQR.SC.Y.0088.210611T0300Z-210612T0600Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM- 930 AM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet at 10 seconds expected. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM and Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...From 8 PM this evening to 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Isolated gale force gusts to 35 kt are possible Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
311 WHUS76 KPQR 102136 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 236 PM PDT Thu Jun 10 2021 PZZ270-275-111230- /O.CON.KPQR.SC.Y.0088.000000T0000Z-210611T0600Z/ /O.CON.KPQR.GL.W.0024.210611T0600Z-210611T2100Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 236 PM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 17 feet at 10 seconds expected. For the Small Craft Advisory, south winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet at 8 seconds. * WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM and Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...Gale Warning, from 11 PM this evening to 2 PM PDT Friday. Small Craft Advisory, until 11 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ250-255-111230- /O.CON.KPQR.SC.Y.0088.210611T0300Z-210612T0600Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM- 236 PM PDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet at 10 seconds expected. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM and Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...From 8 PM this evening to 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Isolated gale force gusts to 35 kt are possible Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
951 WHUS76 KPQR 110832 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 132 AM PDT Fri Jun 11 2021 PZZ270-275-112100- /O.CON.KPQR.GL.W.0024.000000T0000Z-210611T2100Z/ Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM- 132 AM PDT Fri Jun 11 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WHAT...South winds 25 to 35 kt with gusts up to 40 kt and seas 11 to 16 feet at 10 seconds. * WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM and Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...Until 2 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ250-255-112145- /O.CON.KPQR.SC.Y.0088.000000T0000Z-210612T0600Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM- 132 AM PDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet at 10 seconds. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM and Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Isolated gale force gusts to 35 kt are possible Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
330
WHUS76 KPQR 111924
MWWPQR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
1224 PM PDT Fri Jun 11 2021
PZZ270-275-120300-
/O.CAN.KPQR.GL.W.0024.000000T0000Z-210611T2100Z/
/O.NEW.KPQR.SC.Y.0089.210611T1924Z-210612T0300Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
1224 PM PDT Fri Jun 11 2021
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...GALE WARNING IS CANCELLED...
* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8
to 13 feet at 10 seconds. Isolated gusts up to 35 kt possible
through the afternoon.
* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from
10 to 60 NM and Waters from Cascade Head to Florence OR from
10 to 60 NM.
* WHEN...Until 8 PM PDT this evening.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
PZZ210-120830-
/O.NEW.KPQR.SC.Y.0090.210612T1200Z-210612T1600Z/
Columbia River Bar-
1224 PM PDT Fri Jun 11 2021
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 9 AM PDT
SATURDAY...
* WHAT...Rough bar conditions expected.
- GENERAL SEAS...6 to 8 feet through Saturday afternoon, then
subsiding to 4 to 6 Saturday evening.
- FIRST EBB...Around 630 PM Friday. Seas to 8 feet.
- SECOND EBB...Strong ebb around 630 AM Saturday. Seas to 10
feet with breakers possible.
* WHERE...In the Main Channel of the Columbia River Bar.
* WHEN...From 5 AM to 9 AM PDT Saturday.
* IMPACTS...Conditions will be hazardous to small craft
especially when navigating in or near harbor entrances.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Small craft should use extreme caution when navigating in or near
harbor entrances.
&&
$$
PZZ250-120300-
/O.EXT.KPQR.SC.Y.0088.000000T0000Z-210612T0300Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
1224 PM PDT Fri Jun 11 2021
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas
6 to 11 feet at 10 seconds.
* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head
OR out 10 NM.
* WHEN...Until 8 PM PDT this evening.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
PZZ255-120600-
/O.CON.KPQR.SC.Y.0088.000000T0000Z-210612T0600Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
1224 PM PDT Fri Jun 11 2021
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas
9 to 13 feet at 9 seconds.
* WHERE...Coastal waters from Cascade Head to Florence OR out 10
NM.
* WHEN...Until 11 PM PDT this evening.
* IMPACTS...Conditions will be hazardous to small craft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
&&
$$
For more information from the National Weather Service visit
http://weather.gov/portlandWhat forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Jun 9, 9:50 PM PDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 9, 9:50 PM PDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Portland OR
950 PM PDT Wed Jun 9 2021
Updated aviation and marine sections...
.SYNOPSIS...Upper level troughing will maintain a showery pattern
across the area today with continued chances for thunder this
afternoon. A second trough will pass over the area Thursday night
into Friday with the chance of more widespread rain. Continued active
weather expected through the weekend.
&&
.SHORT TERM...Tonight through Friday...A more subtle pattern with
zonal flow aloft and a weak shortwave trough moving over the area
this afternoon. This front has brought scattered rain showers this
afternoon with convective cumulus popping up over much of the area.
Satellite imagery shows cloud tops cooling, especially over the
northern Coast Range and the central Oregon Cascades. This cooling
process combined with the convective initiation is consistent with
passing storms. While thunder may not present with each one, ENTLN
lightning detection is picking up on a few strikes in the the
southeast corner of our forecast area, right along the central Oregon
Cascades. Thunder has yet to be detected elsewhere, but cannot rule
out a few storms here or there. Any thunderstorms will likely be
paired with increased rainfall and gusty winds.
Through the evening hours any remaining thunderstorms will dissipate,
and showers should weaken leaving behind partly cloudy skies.
Thursday should remain pretty stable with neutral onshore flow and
very little "weather makers". Temperatures will remain seasonable
with highs in the mid to upper 60s. Thursday night however, a front
will advance towards the area from the Pacific. This cold front is
pushing inland on the leading edge of a long wave trough extending
from a low off shore of Vancouver Island. This front is looking to be
slightly stronger than the last several passing fronts, and from
model run to model run has been more consistent. The front will
initially make landfall with a westerly flow, but will begin to tilt
through the overnight hours taking on more of a southerly flow
pattern. Precipitation will likely follow a similar trend moving east
inland then shifting northeast through the day. Because of this, the
highest rain accumulations will be along the northern portions of the
forecast area and higher terrain of the Coast Range. Likely will
still see precipitation accumulations south of Salem, but not
expected to be nearly as high as up north. Current forecasts shows
around 0.25-0.30 inches of rain over much of the area with up to a
half inch possible along the Cascades especially. In contrast,
portions of the southern Willamette Valley may experience a bit of a
rain shadow keeping them drier.
Rain will persist through early Friday afternoon when it will become
showery once more in the post frontal environment. There is still a
bit of uncertainty regarding the amount of rainfall expected on
Friday. As is common with springtime rain systems, there is a lot of
variability and they often change as the days near...even just two
days out. Will continue to hone in on exact rainfall accumulations
but can expect Friday to be the wettest day in the short term.
-Muessle
.LONG TERM...Saturday through Tuesday...The low aloft remains
anchored over the eastern Pacific and will continue to push
shortwaves over the region through the weekend. The first system will
arrive Saturday night with southerly flow. This front will bring rain
and locally breezy winds, especially in the afternoons. Accumulation
will likely be highest along the coast...but as has been the story as
of late, there is still quite a bit of uncertainty. Rinse and repeat
of this system on Sunday, although one slight shift is that some
models are suggesting another chance for thunderstorms in the
southeast zones of the area. Decided to leave out of the forecast for
now in order to track more consistent displays of this chance, and to
add more models to the mix. In the post frontal environment,
isentropic lift will assist in keeping rain showers in the forecast,
although accumulation looks to be minimal. -Becca
&&
.AVIATION...Decreasing showers overnight will lead to primarily
VFR conditions. However, marine clouds will begin to fill in
along portions of the coast and Cascade foothills overnight.
These may lead to a few areas of MVFR ceilings, but confidence in
where these will or will not develop is still fairly low. HREF
guidance does suggest greater than a 50% chance of these
restrictions developing at most taf sites towards 15z Thursday,
but confidence is not quite that high given the current cloud
cover found across the area. Otherwise, expect additional showers
to bubble up across the north Oregon Coast Range and Willapa
Hills Thursday before mid and high level clouds associated with
the next storm system impact the area towards 00-06z Friday.
For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse
KPDX AND APPROACHES...Expect primarily VFR conditions through 06z
Friday as another round of showers develop nearby across the
higher terrain Thursday. In the meantime, there is a chance that
MVFR ceilings developing along the Cascade foothills backbuild
over the terminal for a few hours around 15z Thursday, but
confidence is still relatively low that this will come to
fruition. /Neuman
&&
.MARINE...Quick update to add Small Craft Advisories for Thursday
afternoon and evening across the outer waters and for Thursday
evening into Friday for the inner waters. Previous discussion remains
relevant...
Models continue to advertise relatively light wind through
Thu morning. Wind speeds begin to ramp up late Thu morning. Gale
force wind gusts appear highly likely over the outer waters beginning
around 06Z Fri and continuing through Fri morning. The 12Z model runs
are slightly slower with the frontal system compared to the past few
runs. The models show the front stretching/weakening as it moves
through the waters late Thu night and Fri morning. The latest
models have also slightly reduced the peak wind speeds, but still
show solid gale force gusts beyond 10 nm. Will continue with
peak gusts around 40 kt over the outer waters. The bigger question
is whether gale force wind will impact the inner waters. Models
maintain more of a southeast component over the inner waters 09Z-
18Z Fri. This would suggest a lower likelihood of coastal jet
development. Will continue with the current forecast and hold off
on issuing a gale watch for the inner waters. Wind speeds fall
below small craft advisory level speeds by late Fri afternoon or
early evening.
Another frontal system moves through the waters Sunday, but the
wind looks to stay below small craft advisory levels. Longer
range models show another broad upper level low settling over the
eastern Pacific for the first half of next week. This will result
in relatively light wind.
Seas should peak between 12 and 15 feet early Friday morning,
highest over the outer waters to the west of buoys 029 and 050.
Seas begin to decrease Friday afternoon and fall below 10 feet by
Friday night. The 12Z spectral guidance is similar to the 06Z
run, suggesting peak wave heights to 12 ft at buoy 46029. The
WCwave10 guidance shows max seas to 15 ft Fri morning. The 00Z
GEFSWAVE probabilistic guidance shows around a 60-70 percent
chance of seas greater than 12 ft over the outer waters valid 18Z
Fri. There will be a considerable wind wave component as the
front moves through the waters, with a much smaller 2-3 ft
background swell. Seas then remain well below 10 ft Sun through
the first half of next week. Weishaar
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
PZ...Gale Watch from Thursday evening through Friday afternoon for
coastal waters from Cape Shoalwater WA to Florence OR from
10 to 60 NM.
Small Craft Advisory from 1 PM to 11 PM PDT Thursday for
coastal waters from Cape Shoalwater WA to Florence OR from
10 to 60 NM.
Small Craft Advisory from 6 PM Thursday to 2 PM PDT Friday for
coastal waters from Cape Shoalwater WA to Florence OR out
10 NM.
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortlandThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:50 PM PDT | Small Craft Advisory | PQR | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.